Alert archive / Washington / Areal Flood Warnings in 2014
Areal Flood Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this areal flood warning at Feb 11, 2014, 1:09 PM PST for 7 counties in Washington; 5 counties in Idaho. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 1:09 PM PST (21:09 UTC)
- Expired
- Feb 16, 2014, 1:15 PM PST
- In force
- 5 days
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Douglas County, WA, Garfield County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 64 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood warning went out at Feb 11, 11:21 AM PST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 11, 11:21 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1121 AM PST Tue Feb 11 2014
.SYNOPSIS...
Another storm system will bring light to moderate precipitation to
the forecast area tonight and Wednesday. expect rain across the
south and snow across the north. More storms will track through
the region during the week. Each will deliver periods of
precipitation...mainly rain in the valleys and snow in the mountains.
&&
.DISCUSSION...
Currently we are in a break between weather disturbances. The
moisture associated with the exiting storm has finally moved out
of the region and the remaining Winter Weather Advisories were
ended. Stratus and areas of fog have developed through the morning
across all of the northern valleys and spilling south into the
Basin...Wenatchee Valley...Spokane area and portions of the
Palouse. As such fog and a bit more cloud cover was added to the
forecast. Areas in the stratus and fog will not make it to
forecasted highs and these temps were cooled off by a few degrees.
For tonight and Wednesday the next storm system will move into the
region and this storm will be a bit stronger than the last. Good
southerly flow will allow snow levels to begin to rise across the
southern zones. Not so confident that the northern mountain
valleys will see snow levels rise as quick as previous thinking
and highlights for the valleys may need to be added. A little
tougher call in areas that have stratus and fog as cooler
temperatures will most likely allow precipitation to begin as snow
or snow/rain mix before changing over to all snow. Also it looks
like the Waterville Plateau...Wenatchee Valley and part of the
northern basin may see some freezing rain early Wednesday morning.
Highlights will be updated with the afternoon package. Beyond that
conditions warm up enough for lower elevation rains and mountain
snow. /Tobin
&&
.AVIATION...
18Z TAFS: The forecast area is currently in between weather
systems. Some fog/stratus development has occurred behind the
exiting weather system...but is trying hard to mix out per
satellite imagery. As such expect widely variable conditions at
most TAF site through the afternoon as fog/stratus clears and
reforms. The biggest challenge will be the KGEG-KCOE corridor
where the stratus is expected to mix up and rebuild through the
afternoon. As such expect anywhere from VFR to MVFR at times and
possibly IFR on occasion. Otherwise TAF sites will be mainly VFR
through 00z. Moisture is quickly moving in from the west as the
next storm system is expected across the Cascades by this evening
and move across the forecast area through the night. Expect
precip at the KEAT/KMWH to start as snow but change over to rain
...with the possibility of an hour or so of freezing rain around
06z with IFR/LIFR conditions through the night. KGEG-KCOE will
begin as snow after 03z and turn to rain 06z-08z again with
IFR/LIFR cigs/vsby. For KPUW/KLWS precipitation as rain through
the night with MVFR conditions. /Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 33 33 40 33 38 32 / 10 100 80 30 30 70
Coeur d'Alene 34 32 39 34 38 31 / 10 100 100 70 60 70
Pullman 38 35 44 35 41 35 / 10 100 80 40 60 70
Lewiston 42 37 48 39 46 37 / 30 100 60 50 30 60
Colville 39 34 42 33 41 30 / 10 100 70 30 30 80
Sandpoint 36 32 39 33 39 30 / 20 100 100 90 80 60
Kellogg 35 32 39 33 38 32 / 30 100 100 90 90 80
Moses Lake 33 35 45 33 44 32 / 10 80 10 10 10 70
Wenatchee 31 32 42 33 41 32 / 10 80 20 10 10 80
Omak 32 30 41 30 41 28 / 10 90 30 10 10 80
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from 10 PM PST this evening through Friday evening
for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
Northern Panhandle.
Winter Storm Watch from 4 PM PST this afternoon through
Wednesday afternoon for Northern Panhandle.
Winter Storm Watch from 4 PM PST this afternoon through
Wednesday evening for Central Panhandle Mountains.
WA...Winter Storm Watch from 4 PM PST this afternoon through late
tonight for Okanogan Highlands-Okanogan Valley.
Flood Watch from 10 PM PST this evening through Friday evening
for Lower Garfield and Asotin Counties-Northeast Blue
Mountains-Northeast Mountains-Spokane Area-Upper Columbia
Basin-Washington Palouse.
Winter Storm Watch from 4 PM PST this afternoon through
Wednesday afternoon for Northeast Mountains.
Winter Storm Watch from 4 PM PST this afternoon through
Wednesday afternoon for East Slopes Northern Cascades.
&&Hazardous weather outlook, Feb 11, 6:17 AM PST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 617 AM PST TUE FEB 11 2014 WAZ038-042-043-121430- OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 617 AM PST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE MOUNTAINS AND VALLEYS WILL SEE PERIODS OF HEAVY SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY WINDS ARE ALSO LIKELY TONIGHT AND WEDNESDAY. IDZ001-004-WAZ037-121430- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- 617 AM PST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MOUNTAINS WILL SEE PERIODS OF HEAVY SNOW ALL WEEK AS SNOW IN THE VALLEYS TURN TO RAIN. VERY WINDY CONDITIONS WILL BE LIKELY WEDNESDAY. IDZ002-003-026-027-WAZ031>036-041-044-121430- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 617 AM PST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY WINDS ARE ALSO LIKELY TUESDAY NIGHT AND WEDNESDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:07 PM PST | Areal Flood Warning | OTX | Asotin, Douglas, Garfield, Lincoln, Okanogan, Spokane and 1 more | 5 days |
| Feb 11, 1:49 PM PST | Winter Storm Warning | OTX | Douglas, Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 23 hr |
Nearby
Areal Flood Warnings in Washington, 2014Areal Flood Warnings in Idaho, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.